Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 577, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 25, 2000, 5:42 PM CDT for Kemper County, Mississippi. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 25, 2000, 5:42 PM CDT (22:42 UTC)
- Expired
- Aug 25, 2000, 6:25 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kemper County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 6:10 PM CDT | Hail 1.75 | De Kalb, MS | Large hail in a mainly rural area caused damage to the roofs of several buildings. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 252243 SVRJAN MSC069-252315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 542 PM CDT FRI AUG 25 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 625 PM CDT * AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER KEMPER COUNTY...OR ABOUT 10 MILES WEST OF DEKALB. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL KEMPER COUNTY DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 82 LAT...LON 3277 8868 3288 8884 3265 8892 3260 8864
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:20 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Aug 25, 1:20 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 120 PM CDT FRI AUG 25 2000 LOOKING AT VAPOR IMAGERY UPPER RIDGE HAD SHIFTED SLIGHTLY WEST...AS A WELL DEFINED SHORTWAVE...WHICH WAS ADVERTISED BY THE MODELS WAS MOVING OVER THE EASTERN SECTIONS OF THE FORECAST AREA. ON THE SURFACE HIGH PRESSURE WAS NOTED WITH DEWPOINTS IN THE 60S/70S. A WEAK OUTFLOW BOUNDARY WAS MOVING SOUTHWARD OVER OUR EASTERN QUADRANT. LOOKING AT THE SHORTTERM RANGE THE UPPER RIDGE WILL MAINTAIN ITSELF THROUGH THE PERIOD...WITH A SERIES OF WEAK SHORTWAVES PASSING THROUGH THE REGION ON THE EASTERN SIDE OF THE RIDGE. COOLER MID LEVEL TEMPS AND TIME OF MAX AFTERNOON HEATING WILL FAVOR MORE ROUNDS OF AFTERNOON AND EARLY EVENING THUNDERSTORMS THROUGH SUNDAY. ALSO A BACK DOOR FRONT WILL BE HANGING ACROSS THE REGION TONIGHT THROUGH SATURDAY NIGHT...BEFORE RETREATING TO THE EAST ON SUNDAY. THE FRONT WILL PROVIDE SOME ADDED LOW LEVEL CONVERGENCE THROUGH SATURDAY NIGHT...WHICH WILL MAKE POPS A LITTLE DIFFICULT...DEPENDING ON FRONTAL POSITIONING. IT LOOKS LIKE THAT IT WILL MOVE TO THE WESTERN SECTIONS OF MISSISSIPPI...BEFORE GRADUALLY RETREATING EAST. MEAN MOISTURE WILL BE DECENT OVER THE REGION DURING THE PERIOD. SO WITH THAT IN MIND WILL FOLLOW THE ETA SOLUTION...SINCE IT INTIALIZED THE SURFACE AND UPPER FEATURES THE BEST. THE BEST COVERAGE FOR TONIGHT SHOULD BE IN THE EAST AND SOUTH WITH THE WEAK FRONT AND SEABREEZE AFFECTS TO CONTEND WITH ON POP COVERAGE. FOR SATURDAY AND SATURDAY NIGHT THE BEST COVERAGE SHOULD BE IN THE WEST AND SOUTH WITH FRONTAL AND SEABREEZE AFFECTS. ON SUNDAY...WHEN THE FRONT RETREATS EAST OF THE REGION...WILL PUT THE BEST LOW POPS IN THE SOUTH FOR SEABREEZE INTERACTION. AS NOTED WITH PREVIOUS DISCUSSION THE AIRMASS BEHIND THE FRONT MAY BE COOL ENOUDH TO INHIBIT MOST CONVECTION...DESPITE COOLER TEMPS ALOFT...BUT WILL PUT IN LOW POPS ANYWAY. AS FAR AS TEMPERATURES ARE CONCERN WILL GO WITH THE WARMER NGM MOS. THE ETA 2 METER TEMPS LOOKED TO BE TOO WARM WITH THE FRONT HANGING AROUND ON SATURDAY. ALSO LOOKED TO BE A LITTLE WARM IN THE NORTH HALF ON SUNDAY. 24 HOUR QPF DISCUSSION: FORECAST MODELS PUT VERY MINIMAL QPF VALUES IN FORECAST FOR PERIOD ENDING AT 12Z SATURDAY. WITH ONLY 20 - 30% COVERAGE OF AFTERNOON/EARLY EVENING THUNDERSTORMS EXPECTED...WE ANTICIPATE NO MORE THAN .05 INCH BASIN AVERAGE IN EXTREME SOUTHERN PORTIONS OF THE FORECAST AREA AND .01 ELSEWHERE. EXTENDED DISCUSSION...LOOKING AT THE LONGTERM MONDAY THROUGH WEDNESDAY...UPPER RIDGE WILL BE PREVALENT ACROSS THE REGION THROUGH THE PERIOD. THE MRF TRIES TO BRING THE REMNANTS OF DEBBY OVER THE REGION FROM THE EAST ON WEDNESDAY. LOOKING DEBBYS CURRENT TROPICAL WAVE SITUATION...IT DOESNT SEEM LIKELY AT THIS TIME...SINCE STEARING CURRENTS SHOULD TAKE IT WELL SOUTH OF THE REGION. IN THE LOW LEVELS THE REGION WILL BE UNDER EAST SOUTHEAST FLOW. THE CANADIAN MODEL HAS A LITTLE STRONGER UPPER RIDGE OVER THE REGION AND TAKES THE REMNANTS OF DEBBY TO OUR SOUTH OVER THE GULF. THE NOGAPS MODEL WAS NOT AS STRONG WITH THE UPPER RIDGE. LIKE THE CANADIAN MODEL IT KEEPS THE MOISTURE FROM THE REMNANTS OF DEBBY IN THE GULF...BUT THE CANADIAN WAS FARTHER SOUTH WITH IT. IT DID SHOW SOME LIGHT CONVECTIVE COVERAGE IN THE SOUTH HALF...MAINLY DUE TO SEA BREEZE INTERACTION. SO WITH THAT IN MIND WILL CONTINUE ISOLATED CONVECTION NORTH/CENTRAL AND WIDELY SCATTERED CONVECTION SOUTH FOR THE PERIOD. PRELIM NUMBERS... JAN 71/98/71/99 132 MEI 69/99/69/99 222 .JAN... AR...NONE. LA...NONE. MS...NONE. 17/19
In the hours before
Special weather statement, Aug 25, 4:00 PM CDT, 1 hour 42 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 260400- AREA THUNDERSTORM OUTLOOK ...UPDATED... NATIONAL WEATHER SERVICE JACKSON MS 400 PM CDT FRI AUG 25 2000 THROUGH THE REMAINDER OF THIS AFTERNOON INTO EARLY EVENING...THE BEST CHANCE FOR THUNDERSTORMS WILL BE IN THE SOUTHERN AND EASTERN SECTIONS OF THE FORECAST AREA. THE BEST CHANCE FOR ISOLATED SEVERE THUNDERSTORMS WILL BE IN THE EASTERN HALF OF THE CENTRAL PORTIONS OF THE FORECAST AREA FROM SOUTHEAST OF A LINE FROM KOSCIUSKO TO HAZLEHURST TO MORGANTOWN. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THROUGH TONIGHT.H FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 47 min |
| Aug 25, 3:30 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 40 min |
| Aug 25, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 45 min |
| Aug 25, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 47 min |
| Aug 25, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 38 min |
| Aug 25, 5:23 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 37 min |
| Aug 25, 5:47 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 43 min |
| Aug 25, 6:11 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 39 min |
| Aug 25, 6:17 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 43 min |
| Aug 25, 6:35 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 40 min |
| Aug 25, 6:57 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.